White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Reptation and contour-length fluctuations in melts of linear polymers

Milner, S.T. and McLeish, T.C.B. (1998) Reptation and contour-length fluctuations in melts of linear polymers. Physical Review Letters, 81 (3). pp. 725-728. ISSN 0031-9007

Full text available as:
[img]
Preview
Text
mcleishtcb8.pdf
Available under licence : See the attached licence file.

Download (148Kb)

Abstract

We present an analytical theory of stress relaxation in monodisperse linear polymer melts that contains contributions from both reptation and contour-length fluctuations, modeled as in our previous work on arm retraction in star polymers. Our approach resolves two long-standing problems with reptation theory: it predicts a zero-shear viscosity eta scaling as eta similar to N-3.4 over a broad range in chain length N before reaching an asymptotic N3 dependence, and a power law omega(-alpha) in the dynamic loss modulus G "(omega) with 0 < alpha < 1/4 depending on chain length, in agreement with experiment.

Item Type: Article
Copyright, Publisher and Additional Information: © 1998 The American Physical Society. Reproduced in accordance with the publisher's self-archiving policy.
Institution: The University of Leeds
Academic Units: The University of Leeds > Faculty of Maths and Physical Sciences (Leeds) > School of Physics and Astronomy (Leeds)
Depositing User: Repository Officer
Date Deposited: 16 Aug 2006
Last Modified: 05 Jun 2014 12:11
Published Version: http://link.aps.org/abstract/PRL/v81/p725
Status: Published
Publisher: American Physical Society
Refereed: Yes
Identification Number: 10.1103/PhysRevLett.81.725
URI: http://eprints.whiterose.ac.uk/id/eprint/1506

Actions (login required)

View Item View Item